Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

On Seaonique, spotting before original periods followed by heavy bleeding. Is this a normal side effect ?

Hello… I have been on Seaonique since February last month. It was my understanding that I would only get a period every three months however I started spotting a few days before my original due date for my monthly and then it became heavy enough that it required me to switch to a regular pad, bleeding has lasted a full week now. Is this a normal side effect? Can I expect this to not happen again? Is it possible that the pill is not strong enough? When I called the doctor she told me she never heard of anyone getting a period and gave me the option to see if I adjust before changing my pill. Can you help? Thanks, AAAAA
Asked On : Sat, 9 Mar 2013
Answers:  1 Views:  13
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
Mar 2016

Seasonique is combined OCP and you will get your period at 3 months interval.

For new user, spotting or mild to moderate bleeding, abdominal pain, nausea, bloating, headache etc are common side effects for few months till your body is adjusted with that pill. One time bleeding or spotting is not so important.

You can continue rest of the pills as per direction. If you find same type of inter menstrual bleeding, you can consult with gynecologist for overall check up including pelvic examination to rule out any pelvic pathology.

Maintain genital hygiene. Good luck.

Answered: Thu, 8 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor